MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number VA8074R
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during a thrombectomy procedure of the right forearm graft, the pta balloon was inflated in a stent located at the venous anastomosis and ruptured.During removal of the balloon through the sheath, the balloon sheared off of the catheter shaft.The sheath was removed, the balloon fragment was visualized and removed with hemostats.The balloon tip appeared to be intact.Another sheath was inserted and the procedure was completed without incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned.A visual inspection found the balloon fully detached from the device at the proximal balloon joint, and a complete detachment of the inner guidewire lumen.No rupture was identified on the detached balloon segment.Additionally, the user's introducer sheath was also returned, and the distal tip was flared indicating difficulties retracting through the sheath.Therefore, the investigation is confirmed for both balloon and catheter detachments, as well as for sheath-related retraction issues.Additionally, the investigation is confirmed for a complete circumferential balloon rupture in the detached balloon segment.It is likely that the circumferential rupture resulted in the identified detachments and retraction issues through the sheath.Per the reported event details, the balloon was inflated in a stent.Therefore, it is possible that an interaction with the stent contributed to the reported issues.However, the definitive root cause for the identified rupture could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7492655
Report Number2020394-2018-00587
Device Sequence Number13480018
Product Code DQY
UDI-Device Identifier00801741059919
UDI-Public(01)00801741059919
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2020
Device Catalogue NumberVA8074R
Device Lot Number93VB0256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight137